Oklahoma, 2006

Hail and Damaging Wind in Oklahoma, June 6, 2006

June 6, 2006 · NWS TSA · 3 events in 2 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 2:59 PM CST, 26 minutes earlier.

Area forecast discussion, Jun 6, 2:59 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT TUE JUN 6 2006

.MESOSCALE UPDATE...
THE ENVIRONMENT OVER FAR SOUTHEAST OKLAHOMA IS SUPPORTING
SUPERCELL STORMS AT THIS TIME.  DEEP-LAYER SHEAR OF 35 TO 40
KNOTS IS COMBINING WITH CAPES TO AROUND 1500 J/KG AND
0 TO 1 KM HELICITY NEAR 200 M2/S2 TO SUPPORT STORM ROTATION.

THE MOST IMPRESSIVE CELLS ARE NOW OUT OF OUR FORECAST AREA
...HOWEVER THE CELL IN CENTRAL PUSHMATAHA HAS SHOWN SOME
STORM ROTATION AND MAY FURTHER ORGANIZE INTO A BETTER
STRUCTURED CELL.  VERY LARGE HAIL AND STORNG WINDS ARE
THE PRIMARY THEAT...HOWEVER THE CELL INTERACTION WITH
THE SURFACE BOUNDARY WILL NEED TO BE MONITORED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 6, 2:45 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT TUE JUN 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
341 PM CDT TUE JUN 6 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...PUSHMATAHA AND CHOCTAW COUNTIES.
	ONSET...ONGOING...ENDING BY MID EVENING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...PRIMARILY PUSHMATAHA AND CHOCTAW COUNTIES.
	ONSET...ONGOING...ENDING BY MID EVENING.

DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS FAR SOUTHEAST
OKLAHOMA ALONG THE WESTERN PERIPHERY OF A PASSING MESOSCALE
CIRCULATION ALOFT. WIND PROFILES AND AVAILABLE INSTABILITY SUPPORT
SUPERCELLULAR STRUCTURE WITH THESE STORMS...WHICH WILL INCLUDE A
RISK OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS PUSHMATAHA AND CHOCTAW COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER
TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Western Arkansas radar (KSRX), 140 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Pushmataha

When
June 6, 3:25 PM CST to 3:39 PM CST
Where
Pushmataha County, 7 mi N of Sobol
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.250, -95.217

Hail, Choctaw

When
June 6, 3:43 PM CST
Where
Choctaw County, 8 mi NNE of Ft Towson
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.117, -95.217

Thunderstorm Wind, Choctaw

When
June 6, 3:43 PM CST
Where
Choctaw County, 8 mi NNE of Ft Towson
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.117, -95.217

Thunderstorm winds estimated at 70 miles an hour uprooted a large tree and snapped several others.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514396, 5514491, 5514492.